Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 16, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at May 25, 2014, 10:01 AM CDT for Reagan County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2014, 10:01 AM CDT (15:01 UTC)
- Expired
- May 25, 2014, 2:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Reagan County, TX
The radar
The San Angelo radar (KSJT), 93 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 3.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 270 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
672 WGUS54 KMAF 251501 FFWMAF TXC383-251900- /O.NEW.KMAF.FF.W.0016.140525T1501Z-140525T1900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1001 AM CDT SUN MAY 25 2014 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... REAGAN COUNTY IN WEST TEXAS... * UNTIL 200 PM CDT * AT 957 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM 21 MILES NORTHEAST OF STILES TO 6 MILES SOUTHEAST OF BEST...OR ALONG A LINE EXTENDING FROM 23 MILES SOUTHEAST OF GARDEN CITY TO 6 MILES WEST OF BIG LAKE...MOVING EAST AT 15 MPH. ADDITIONAL AMOUNTS OF ONE TO ONE AND A HALF INCHES OF RAIN ARE POSSIBLE. * THUNDERSTORMS PRODUCING FLASH FLOODING WILL AFFECT THE FOLLOWING LOCATIONS... BIG LAKE... PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS... URBAN AREAS... HIGHWAYS... STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 3163 10129 3110 10130 3110 10174 3139 10174 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at May 25, 5:59 AM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, May 25, 5:59 AM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
559 AM CDT Sun May 25 2014
.AVIATION...
Area radars show convection has redeveloped over the Wrn Low
Rolling Plains/PB invof KMAF, and moving rapidly east. MVFR cigs
this am should scatter out to VFR by late morning, but MVFR
cigs/vsbys can be expected w/any convection that develops.
W/multiple residual boundaries knocking about, predicting
timing/location of convective redevelopment will be difficult.
Thus, we'll insert a mention most terminals during peak heating,
and as necessary.
&&
.PREV DISCUSSION... /ISSUED 441 AM CDT Sun May 25 2014/
DISCUSSION...As of 4:40 AM CDT Sunday...It was a very active day
across the CWA with numerous supercells...mainly across Southeast
New Mexico and the Southern portions of the CWA. Currently...there
is a cell near Odessa in Ector County. Copious amounts of rain were
noted with some of these storms with some basins in the
Independence Creek Watershed in Terrell County receiving around
eight inches of rain (according to FFMP). On the other
hand...Midland Intl Airport only received 0.01 inches of rain.
Another round of severe weather is expected once again this
aftn/evening. The upper low currently along the Arizona/New Mexico
border is forecast to move slowly to the northern Texas Panhandle
late Memorial Day. PW's will continue to be around two standard
deviations above normal. With shortwaves/vort maxes rotating
through the base of the upper low in the SW flow aloft...MUCAPE in
excess of 1500 J/KG and little or no CIN (per NAM fcst soundings)
..0-6KM bulk shear values around 40 kt...low level SE winds...and
good directional shear the environment will be conducive for supercell
development. The main threat will be large hail...as has been the
case the past couple of days. The same scenario plays out again on
Memorial Day as well as the upper low moves into the Texas
Panhandle. As the upper low moves to NE Texas on Tuesday there
could be a few thunderstorms in the far eastern CWA.
The remainder of the week looks to be dry as a ridge builds into
New Mexico from northern Mexico. Temperatures will warm to
around...or a little above normal.
Strobin
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH through late tonight FOR THE FOLLOWING ZONES...
Central Lea County...Eddy County Plains...Guadalupe
Mountains of Eddy County...Northern Lea County...Southern
Lea County.
TX...FLASH FLOOD WATCH through Monday morning FOR THE FOLLOWING
ZONES... Andrews...Borden...Crane...Dawson...Ector...
Gaines...Glasscock...Howard...Loving...Martin...Midland...
Mitchell...Pecos...Reagan...Scurry...Terrell...Upton...
Ward...Winkler.
&&
44Hazardous weather outlook, May 25, 4:14 AM CDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 414 AM CDT SUN MAY 25 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-260915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 414 AM CDT SUN MAY 25 2014 /314 AM MDT SUN MAY 25 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO. BEST CHANCES WILL BE OVER THE UPPER COLORADO VALLEY...DECREASING SOUTHWEST TOWARDS THE PRESIDIO VALLEY. ANY STORMS THAT DEVELOP WILL BE ACCOMPANIED BY FREQUENT LIGHTNING...HAIL...GUSTY WINDS...AND VERY HEAVY RAINFALL. SOME STORMS COULD BECOME SEVERE...WITH HAIL TO THE SIZE OF GOLF BALLS OR LARGER...AND DAMAGING WINDS TO AROUND 65 MPH. HEAVY RAINFALL RATES OF ONE TO TWO INCHES PER HOUR CAN BE EXPECTED WITH THE STRONGER STORMS...RESULTING IN LOCALIZED FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT ALONG AND NORTH OF THE PECOS...INCLUDING ALL EDDY COUNTY...THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TUESDAY OVER ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO. A FEW STORMS MONDAY AFTERNOON AND EVENING COULD BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
In the hours before
Local storm report, May 25, 7:27 AM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
727 AM CDT SUN MAY 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 AM FLASH FLOOD MIDLAND 32.00N 102.08W
05/25/2014 MIDLAND TX PUBLIC
6 INCHES OF WATER OVER ROAD AT INTERSECTION OF ANDREWS
HWY AND GOLF COURSE ROAD
&&
ANDREW.ARNOLDSpecial weather statement, May 25, 7:49 AM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
749 AM CDT SUN MAY 25 2014
TXZ063-251315-
GLASSCOCK-
749 AM CDT SUN MAY 25 2014
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
GLASSCOCK COUNTY UNTIL 815 AM CDT...
A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6 MILES EAST OF LEES
TO 4 MILES SOUTHWEST OF BIGBY CORNER AT 748 AM CDT...MOVING EAST AT
25 MPH. PENNY TO NICKEL SIZE HAIL AND WINDS TO 55 MPH ARE POSSIBLE
WITH THIS STORM. ADDITIONALLY BRIEF HEAVY RAIN COULD LEAD TO
LOCALIZED MINOR FLOODING PROBLEMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
&&
LAT...LON 3208 10128 3167 10128 3167 10175 3208 10175
TIME...MOT...LOC 1248Z 267DEG 22KT 3205 10137 3184 10150
3165 10167Local storm report, May 25, 7:59 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
759 AM CDT SUN MAY 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM FLASH FLOOD ODESSA 31.85N 102.37W
05/25/2014 ECTOR TX PUBLIC
MEDIA REPORTED PARKING LOT ON 16TH STREET NEAR A DRAINAGE
BASIN IN ODESSA.
&&
ANDREW.ARNOLDSpecial weather statement, May 25, 8:43 AM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
843 AM CDT SUN MAY 25 2014
TXZ075-082-251415-
PECOS-TERRELL-
843 AM CDT SUN MAY 25 2014
...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS
AFFECTING EAST CENTRAL PECOS AND NORTH CENTRAL TERRELL COUNTIES UNTIL
915 AM CDT...
A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 11 MILES
EAST OF BAKERSFIELD AT 843 AM CDT...MOVING NORTHEAST AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3065 10184 3055 10271 3083 10273 3105 10224
3104 10221 3102 10219 3100 10214 3099 10208
3100 10203 3099 10202 3099 10198 3092 10187
3089 10188 3087 10185 3084 10184
TIME...MOT...LOC 1343Z 233DEG 16KT 3089 10210
HLUCHANLocal storm report, May 25, 8:58 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
858 AM CDT SUN MAY 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM FLASH FLOOD BAKERSFIELD 30.89N 102.30W
05/25/2014 PECOS TX PUBLIC
SEVERAL SPOT ON FM 1901 BETWEEN BAKERSFIELD AND MCCAMEY
FLOODED WITH OVER 6 INCHES OF WATER.
&&
ANDREW.ARNOLDLocal storm report, May 25, 9:50 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
950 AM CDT SUN MAY 25 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLASH FLOOD MIDLAND 32.00N 102.08W
05/25/2014 MIDLAND TX AMATEUR RADIO
STREET FLOODING ON WARD ST SOUTH OF NEELY
&&
ANDREW.ARNOLDThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:16 PM CDT | Flash Flood Warning | MAF | Pecos, Terrell | 3 hr |
| May 24, 7:45 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 60 min |
| May 24, 8:06 PM CDT | Special Weather Statement | MAF | Reagan | 24 min |
| May 24, 8:11 PM CDT | Flash Flood Warning | MAF | Reagan | 3 hr |
| May 24, 8:12 PM CDT | Special Weather Statement | MAF | Pecos | 33 min |
| May 24, 8:16 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 59 min |
| May 24, 8:17 PM CDT | Severe Thunderstorm Warning | MAF | Upton | 58 min |
| May 24, 8:27 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 63 min |
| May 24, 8:37 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 53 min |
| May 24, 8:47 PM CDT | Areal Flood Advisory | MAF | Culberson | 3 hr |
| May 24, 8:55 PM CDT | Special Weather Statement | MAF | Crockett | 35 min |
| May 24, 9:28 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 62 min |
| May 24, 10:00 PM CDT | Special Weather Statement | MAF | Crockett | 30 min |
| May 24, 10:23 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 52 min |
| May 24, 10:38 PM CDT | Areal Flood Advisory | MAF | Terrell | 5 hr |
| May 24, 10:48 PM CDT | Special Weather Statement | MAF | 42 min | |
| May 24, 11:08 PM CDT | Flash Flood Warning | MAF | Pecos, Terrell | 4 hr |
| May 24, 11:15 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 60 min |
| May 24, 11:57 PM CDT | Special Weather Statement | MAF | Crockett | 48 min |
| May 25, 12:08 AM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 67 min |
| May 25, 12:14 AM CDT | Severe Thunderstorm Warning | MAF | Gaines | 61 min |
| May 25, 12:50 AM CDT | Severe Thunderstorm Warning | MAF | Gaines | 55 min |
| May 25, 1:18 AM CDT | Special Weather Statement | MAF | Terrell | 57 min |
| May 25, 3:12 AM CDT | River Flood Warning | MAF | Crockett, Terrell | 51 hr |
| May 25, 4:44 AM CDT | Areal Flood Advisory | MAF | Ector, Midland | 3 hr |
| May 25, 5:20 AM CDT | Special Weather Statement | MAF | Ector, Midland | 40 min |
| May 25, 5:28 AM CDT | Flash Flood Warning | MAF | Ector | 3 hr |
| May 25, 5:37 AM CDT | Flash Flood Warning | MAF | Ector, Midland | 3 hr |
| May 25, 7:12 AM CDT | Special Weather Statement | MAF | Pecos | 33 min |
| May 25, 7:18 AM CDT | Flash Flood Warning | MAF | Howard, Martin | 3 hr |
| May 25, 7:18 AM CDT | Severe Thunderstorm Warning | MAF | Pecos | 42 min |
| May 25, 7:40 AM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| May 25, 7:49 AM CDT | Special Weather Statement | MAF | Glasscock | 26 min |
| May 25, 7:51 AM CDT | Areal Flood Advisory | MAF | Glasscock | 3 hr |
| May 25, 7:59 AM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos | 46 min |
| May 25, 8:02 AM CDT | Tornado Warning | MAF | Pecos | 28 min |
| May 25, 8:29 AM CDT | Flash Flood Warning | MAF | Ector, Midland | 4 hr |
| May 25, 8:43 AM CDT | Special Weather Statement | MAF | Pecos | 32 min |
| May 25, 10:47 AM CDT | Areal Flood Advisory | MAF | Martin | 3 hr |
| May 25, 10:58 AM CDT | Areal Flood Advisory | MAF | Mitchell, Scurry | 2 hr |
| May 25, 12:35 PM CDT | Special Weather Statement | MAF | Pecos | 40 min |
| May 25, 1:13 PM CDT | Special Weather Statement | MAF | Pecos | 47 min |
| May 25, 1:38 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 37 min |
| May 25, 1:42 PM CDT | Tornado Warning | MAF | Brewster, Pecos | 33 min |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.